Question 14 1 out of 1 points A 20 year old woman has been prescribed estrogen

Question 14 1 out of 1 points a 20 year old woman has

This preview shows page 4 - 7 out of 12 pages.

Question 14 1 out of 1 points A 20-year-old woman has been prescribed estrogen. As with all women taking estrogen, the nurse will carefully monitor the patient for which of the following? Response Women taking estrogen are at an increased risk of
Image of page 4
Feedback : cardiovascular complications, along with ovarian and breast cancer. Early epiphyseal closure is a condition the nurse would watch for in a prepubescent girl who takes estrogen. Diminished libido and lack of secondary sexual characteristics are not identified adverse effects of estrogen. Question 15 1 out of 1 points A 20-year-old woman will soon begin taking oral contraceptives for the first time. What advice should the nurse provide to this patient? Response Feedback : An important nursing intervention is teaching about signs and symptoms of potential complications of estrogen and progestin contraceptives. These may include headaches, vision changes or pain in the calves, abdomen or chest and should be reported promptly. The use of oral contraceptives does not preclude future pregnancy. There is not a 10 to 12 week time span between the initiation of oral contraceptives use and the prevention of pregnancy. Question 16 1 out of 1 points A 73-year-old woman has osteoporosis and is prescribed alendronate. She takes calcium and vitamin D supplements, drinks lots of water, and has just quit smoking. The nurse should advise the patient to also Response Feedback : The patient should be encouraged to exercise and lift light weights as often as she can to increase bone density. It is also important to have adequate amounts of vitamin C in her diet, but it would not be directly related to this therapy. Drinking at least 6 to 8 oz of milk daily is a good idea, but she is already taking a calcium and vitamin D supplement. There is no identified adverse relationship between artificial sweeteners and alendronate therapy. Question 17 1 out of 1 points A 36-year-old patient comes to the clinic and tells the nurse that she suspects that she is pregnant. During the initial assessment, the nurse learns that the patient is currently taking medications for diabetes, hypertension, and a seizure disorder. The nurse would be most concerned about which of the following medications? Response Feedback : Most anticonvulsant drugs can have a teratogenic effect on the fetus. Dilantin can cause fetal hydantoin syndrome, which is characterized by craniofacial abnormalities, limb defects, growth deficiency, and mental deficiency. Insulin is not harmful in the pregnant woman, since it cannot pass through to the
Image of page 5
placenta. Lasix is classified as a category C drug, which indicates that animal studies have shown an adverse effect on the fetus but there are no adequate studies in humans. Advil is classified as a category B drug, which indicates that animal studies have not demonstrated a risk to the fetus, but there are no adequate studies in pregnant women during the first and second trimesters of pregnancy. Advil is, however, considered a
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes